A Case of Posttransfusion Purpura with Severe Refractory Thrombocytopenia but No Cutaneous Manifestations

Jagjit Singh Bhamra, Per Ole Iversen, Thomas Kjenner Titze, Geir Erland Tjønnfjord, Çiğdem Akalın Akkök
Case Reports in Hematology 2018, 2018: 8187659
30510818
Posttransfusion purpura is a serious adverse effect of transfusion due to HPA-antibodies. A young female was diagnosed with acute leukaemia, and treatment commenced. Severe thrombocytopenia ensued. No platelet increment was achieved despite transfusions with buffy coat, HLA-compatible, and HPA-1a negative platelets. The workup indicated the presence of anti-HPA-1a. When the diagnosis of posttransfusion purpura was sufficiently substantiated, she had experienced a fatal intracerebral haemorrhage.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
30510818
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.